MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW40
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: date of birth: requested, not provided.A3b: gender: requested, not provided.A4: weight: 30.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: others.The actual sample was discarded by the involved facility.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no anomaly was found in the manufacturing records.Since the actual sample could not be confirmed, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decreasefio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that low oxygenation.The capiox was used for a ventricular septal defect (vsd) closure surgery.After initiation bypass, the capiox did not function properly.After five (5) minutes into full bypass oxygenation dropped despite increasing the fio2 to 100 percent and increasing the sweep gas ration to 2:1.Cpb was terminated and abg analysis was done which showed po2 of 210mmhg with 100 percent fio2 and re-establishment of cpb was carried out; however, it occurred happened.The oxygenator was replaced with a new one.There was a longer duration of surgery resulting in longer cpb time and cross clamp time.The procedure outcome was not reported.The patient was not seriously harmed.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20566502
Report Number9681834-2024-00174
Device Sequence Number7460195
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public(01)04987350701121(17)261130(10)231221
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW40
Device Catalogue NumberCX*FX15RW40
Device Lot Number231221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR
Patient SexMale